Related Experiment Video
Updated: Jun 18, 2026

Inducing Acute Liver Injury in Rats via Carbon Tetrachloride (CCl4) Exposure Through an Orogastric Tube
Published on: April 28, 2020
Catatonic syndrome associated with lead intoxication: a case report
Mohammad Jafar Modabbernia1, Ali Reza Mirsafa, Amirhossein Modabbernia
1Department of Psychiatry, Guilan University of Medical Sciences, Iran. gmodaber@gums.ac.ir
Introduction:
Little is known about catatonia associated with lead intoxication.
Case Presentation:
A retired printing house worker man presented with one week history of refusal to eat and mutism. He was treated with possible diagnosis of catatonia with administration of Lorazepam 3 mg P.O. daily. Significant improvement occurred after 48 hours. In further examinations, there was no evidence of physical and mental disorders while impairment in neuropsychiatry test, identification of Dohle body, basophilic stippling and toxic granulation in peripheral blood smear and blood lead level of 12.8 mug/dl were recorded.
Conclusion:
Possibly, lead intoxication results in changes in neurotransmitter system that leads to catatonia. Lorazepam improves patient's condition through changes in this system.
Related Concept Videos
Toxidromes: Clinical Features
Anticholinesterase Agents: Poisoning and Treatment
Irreversible agents form a strong bond with the cholinesterase enzyme, making it inactive. The breakdown of the phosphorylated enzyme is slower than the...
Hepatic Encephalopathy
Drug Toxicity: Risk factors
Disorders of the Nervous Tissue
Homeostatic Imbalances:
Alzheimer's disease manifests as a gradual decline in memory and cognitive abilities, attributed to the buildup of amyloid plaques and neurofibrillary tangles in the brain.
Parkinson's disease arises from the...
Drug Toxicity: Overview
